Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 114, NWS Lincoln, IL

May 26, 2000Morgan County, Scott County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 26, 2000, 10:42 PM CDT for Morgan County, Scott County, Illinois. It was in force for 63 min. 14 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 26, 2000, 10:42 PM CDT (03:42 UTC)
Expired
May 26, 2000, 11:45 PM CDT
In force
63 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Morgan County, IL, Scott County, IL

What was reported inside it

TimeReportWhereRemark
May 26, 10:45 PM CDTThunderstorm Wind 55 ESummer Hill, ILThunderstorm wind gusts downed trees along Highway 54 southwest of Summer Hill.
May 26, 10:50 PM CDTThunderstorm Wind 55 EPleasant Hill, ILA thunderstorm downburst downed trees and power lines from Pleasant Hill to Nebo.
May 26, 11:05 PM CDTThunderstorm Wind 55 EPearl, ILThunderstorm winds downed trees along Highway 100 northwest of Pearl.
May 26, 11:05 PM CDTHail 1Pittsfield, ILAmateur radio spotters reported 1 inch hail.
May 26, 11:13 PM CDTTornado F0Detroit, ILA small tornado downed trees northeast of Milton before crossing the Illinois River into Scott County.
May 26, 11:14 PM CDTTornado F0Milton, ILA small tornado downed trees southeast of Milton before crossing the Illinois River into Scott County.
May 26, 11:15 PM CDTThunderstorm Wind 52 EWinchester, ILA two to two and a half mile wide swath of damage extended from 3.8 miles west of Winchester to 1 and a quarter miles north of Winchester to 5 miles northeast of Winchester then into Morgan County. Most of the damage was to trees, power lines, and power poles
May 26, 11:15 PM CDTTornado F0Winchester, ILA tornado which formed along the leading edge of a bow echo touched down in Pike County (WFO St. Louis CWA) 2.5 miles southeast of Detroit, then traveled to the east northeast, crossing the Illinois River south of Florence. It moved into Scott County (WFO Cen
May 26, 11:15 PM CDTThunderstorm Wind 52 EGlasgow, ILAnother two mile wide swath of damage from a seperate storm moving across the extreme southern portions of Scott County extended from 2.5 miles southwest of Glasgow to just south of Glasgow to a mile south of Alsey to 2 miles northeast of Manchester, then into
May 26, 11:16 PM CDTTornado F0Glasgow, ILThis tornado formed on the leading edge of a bow echo over extreme eastern portions of Pike County (WFO St. Louis CWA) just north of Bedford, then crossed the Illinois River into Scott County (WFO Central Illinois CWA). It moved east northeast but little dama
May 26, 11:30 PM CDTThunderstorm Wind 55 EWhite Hall, ILThunderstorm wind gusts caused damage across much of White Hall. Numerous trees and power lines were down with virtually the entire town without power for at least 4 hours. One small home was destroyed when a large tree fell on it. Numerous vehicles were damag
May 26, 11:35 PM CDTThunderstorm Wind 52 ELynnville, ILAs the northern bow echo moved into central Morgan County, numerous trees, tree limbs, power poles, and power lines were blown down. On the southeast side of Jacksonville at Nichols Park, about three dozen large trees were destroyed. No injuries were reporte
May 26, 11:35 PM CDTThunderstorm Wind 52 EMurrayville, ILThe southern bow echo storm moved into Morgan County 3 miles southwest of Murrayville and moved northeast across the county. Numerous trees, tree limbs, power poles, and power lines were blown down. No injuries were reported.
May 26, 11:36 PM CDTTornado F1Murrayville, ILA tornado touched down just southwest of Murrayville then moved northeast through town. It lifted and dissipated one mile northeast of town. In town, a large tree was blown over onto a home causing major damage to it and a car parked nearby. None of the hom

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 9:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
839 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

662 
WUUS53 KILX 270342
SVRSPI
ILC017-137-169-171-270445-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1042 PM CDT FRI MAY 26 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN CENTRAL ILLINOIS
  CASS COUNTY IN CENTRAL ILLINOIS
  MORGAN COUNTY IN CENTRAL ILLINOIS
  SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1145 PM CDT

* AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 36 MILES NORTHWEST
  OF BROOKLYN TO 26 MILES SOUTHWEST OF BROOKLYN TO 25 MILES SOUTHWEST
  OF ALSEY...MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NAPLES
  ALSEY
  BLUFFS
  BROOKLYN
  RUSHVILLE
  WINCHESTER
  EXETER
  MEREDOSIA
  MANCHESTER

DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

LAT...LON 4057 9147 4005 9127 3925 9082 3922 8992
          4002 9036 4054 9055

BYRD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:32 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 26, 9:32 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
935 PM CDT THU MAY 24 2000

NOT MUCH TIME TO TALK THIS EVENING...SPC JUST THREW A WATCH INTO THE FAR
WESTERN COUNTIES. BOW ECHO OVR N-CONTRL MO RACING EWD ALONG AND NORTH
OF THETAE RIDGE AND MOISTURE AXIS. GOOD COVERAGE ON RAINS TNT ACRS
CNTRL IL!

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:05 PM CDTSevere Thunderstorm WarningILXClay, Jasper, Richland40 min
May 26, 10:42 PM CDTSevere Thunderstorm WarningILXCass, Schuyler63 min
May 26, 11:45 PM CDTSevere Thunderstorm WarningILXMorgan, Scott45 min
May 26, 11:45 PM CDTSevere Thunderstorm WarningILXSangamon45 min
May 27, 12:25 AM CDTSevere Thunderstorm WarningILXChristian, Logan, Macon, Sangamon50 min
May 27, 12:59 AM CDTSevere Thunderstorm WarningILXMacon, Moultrie, Piatt61 min
May 27, 12:59 AM CDTSevere Thunderstorm WarningILXChristian, Shelby61 min
May 27, 1:44 AM CDTSevere Thunderstorm WarningILXColes, Douglas, Edgar46 min
May 27, 1:58 AM CDTSevere Thunderstorm WarningILXCumberland47 min
May 27, 2:25 AM CDTSevere Thunderstorm WarningILXClark35 min
May 27, 2:37 AM CDTSevere Thunderstorm WarningILXClay, Crawford, Jasper, Richland53 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.